MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Granuloma (1876); Breast Mass (2439); No Code Available (3191)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast mass and rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation revision with 295cc mentor memorygel breast implants and experienced postoperative right-sided breast lump.On (b)(6) 2020, the patient was diagnosed with right-sided rupture via mammogram and ultrasound.Tissue from the patient's right and left capsules were tested, and the findings identified inflamed tissue with no malignancy.As a result, the patient underwent bilateral explantation on (b)(6) 2020 and did not receive replacement devices.This report is for the patient's right-sided device.
 
Additional Manufacturer Narrative
On 5/6/2020, device evaluation was completed.Device evaluation summary: during visual inspection, the sample was found to be ruptured.Additionally, siltex cracking was observed in the edges of the rupture.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 4/21/2020, mentor became aware that incorrect due date of 5/7/2020 was inadvertently reported under previous submission.The correct due date for the follow up 1 report is 5/20/2020.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After clinical/secondary review of this file performed on (b)(6) 2020, it was decided to remove breast mass code and add granuloma and capsular contracture codes to the right side and also remove anisomastia from the left side and add breast implant prophylactic removal code to more accurately capture the reported event.Event description has also been updated under field b5 after clinician's review.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported from the us that a 56-year-old female patient of an unknown ethnicity who underwent breast augmentation revision implant surgery with mentor medical devices (siltex uhp 295cc, date of implant (b)(6) 2013 has experienced right breast implant rupture, capsular contracture, and granuloma.An ultrasound that was performed displayed 9 separate silicone granulomas of the right breast extending from the axillary tail down along the lateral chest wall with the lowest and largest at 1 and 8 o¿clock corresponding to the mass felt by the patient.As a result, the patient underwent explanation of the devices on (b)(6) 2020.The left breast implant was removed prophylactically because the doctor had a suspicion that the patient had bia-alcl.As per the operative report, the doctor reports that the right-side capsule was thickened and abnormal looking.He stated that he feared that the patient might have bia-alcl and therefore did a bilateral total capsulectomy.Both capsules were sent to the lab and results showed inflamed tissue with no malignancy.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9970051
Report Number1645337-2020-05692
Device Sequence Number2077251
Product Code FTR
UDI-Device Identifier00081317007104
UDI-Public00081317007104
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2017
Device Model Number3545295
Device Catalogue Number3545295
Device Lot Number6633486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer04/21/2020
04/21/2020
05/06/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date04/21/2020
04/21/2020
05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR